MAUDE Adverse Event Report: COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461255E
Medical Device Problem Codes Obstruction of Flow (2423); Separation Failure (2547)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that in the early morning, they went in to give the patient some meds via nasojejunal tube.Flushed tube with 30 ml.Then as soon as they went to give meds, crushed and mixed well with about 40ml of water, the tube immediately clogged.It was then noticed that the tube still had the guide wire in the tube.It is unclear why the guide wire was left in tube even after placement was verified and tube feedings were started.Whatever they tried, the tube would not unclog.They attempted to remove the wire and it would only come out part way and then the tube would coil and irritated and caused pain for patient.Team notified; keofeed replaced endoscopically under general anesthesia.
 
Additional Manufacturer Narrative
Section b5 has been updated to include: "additional information provided by the customer on december 14, 2020 stated that the rn utilized the keofeed with the guidewire in place because she assumed that the correct port was visible and she lacked the knowledge of the product which was new to them.It is unknown if there were any kinks in the tubing.The patient required the anesthesia to replace the keofeed and had to have an endoscopy to have the keofeed removed and have a peg placed.The keofeed could not be placed at bedside (typical practice) the following day due to the pain, irritation, and lack of rom.The patient eventually required peg tube placement for nutrition but this was unrelated to the event".Section h6 "type of investigation" has been updated.Additional information provided by the customer stated that the device has been discarded.
 
Event or Problem Description
The customer reported that in the early morning, they went in to give the patient some meds via nasojejunal tube.Flushed tube with 30 ml.Then as soon as they went to give meds, crushed and mixed well with about 40ml of water, the tube immediately clogged.It was then noticed that the tube still had the guide wire in the tube.It is unclear why the guide wire was left in tube even after placement was verified and tube feedings were started.Whatever they tried, the tube would not unclog.They attempted to remove the wire and it would only come out part way and then the tube would coil and irritated and caused pain for patient.Team notified; keofeed replaced endoscopically under general anesthesia.Additional information provided by the customer on december 14, 2020 stated that the rn utilized the keofeed with the guidewire in place because she assumed that the correct port was visible and she lacked the knowledge of the product which was new to them.It is unknown if there were any kinks in the tubing.The patient required the anesthesia to replace the keofeed and had to have an endoscopy to have the keofeed removed and have a peg placed.The keofeed could not be placed at bedside (typical practice) the following day due to the pain, irritation, and lack of rom.The patient eventually required peg tube placement for nutrition but this was unrelated to the event.

Brand Name
12FR 55 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10972107
Report Number1282497-2020-09767
Device Sequence Number17217090
Product Code PIF
UDI-Device Identifier20884521742236
UDI-Public20884521742236
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461255E
Device Catalogue Number461255E
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR